MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN PUMP; PUMP, INFUSION, INSULIN
Model Number 14500-5A
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Codes Headache (1880); Hyperglycemia (1905); Nausea (1970); Cognitive Changes (2551)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and hyperglycemia.No lot release records were reviewed, as the product lot number was not provided.High blood glucose is a common symptom for people with diabetes (glucose monitoring data from people with diabetes indicate that on average, they can experience blood glucose levels above 250 mg/dl for 14-25% of the time[1][2][3].), and it would be challenging to speculate on a cause for the complaints without receiving the devices back for an engineering investigation.[1] beck rw, bergenstal rm, cheng p, kollman c, carlson al, johnson ml, rodbard d.The relationships between time in range, hyperglycemia metrics, and hba1c.J diabetes sci technol 2019;13:614-626.[1] welsh jb, derdzinski m, parker as, puhr s, jimenez a, walker t.Real-time sharing and following of continuous glucose monitoring data in youth.Diabetes ther 2019;10:751-755.[1] puhr s, derdzinski m, welsh jb, parker as, walker t, price da.Real-world hypoglycemia avoidance with a continuous glucose monitoring system's predictive low glucose alert.Diabetes technol ther 2019;21:155-158.
 
Event or Problem Description
It was reported that the patient went to the hospital and was diagnosed with blood glucose (bg) values reached over 250 mg/dl.The patient stated she felt really bad, headache and really confused.For treatment, the patient was prescribed insulin injections.The pod was worn between 4 and 24 hours on the arm.

Brand Name
OMNIPOD INSULIN PUMP
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key18237061
Report Number3004464228-2023-33624
Device Sequence Number7160571
Product Code LZG
UDI-Device Identifier10385081140003
UDI-Public(01)10385081140003
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number14500-5A
Device Catalogue NumberUST400
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age72 YR
Patient SexFemale